MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: if implanted; give date: n/a (not applicable).The iol was removed/replaced in the initial surgery.If explanted; give date: n/a (not applicable).The iol was removed/replaced in the initial surgery.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Received report indicating the johnson & johnson intraocular lens (iol) was inserted in the patient¿s operative eye.There was a tear in the posterior capsule.The doctor determined that the patient¿s capsule would not support the iol and it was removed and replaced with a model za9002 lens which was placed in the sulcus.The wound was enlarged.Reportedly, the patient tolerated the replacement lens well.Thru follow-up the customer explained that the patient had a combination of weak capsule and weak zonules, the doctor struggled trying to get the lens to rotate.They clarified that sutures were not used and a vitrectomy was not required.They also explained the iol did not cause the capsule to break.No further information was provided.
 
Additional Manufacturer Narrative
Correction: follow-up #1 for mdr 2648035-2021-07074, referenced the investigation results but did not include the narrative.Investigation narrative is as follows: device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and that the lens was received cut in pieces (not all pieces were received), which is consistent with a lens that was handled during removal and replacement.Furthermore, a detached haptic was observed, which can be attributed to handling or the cutting of the lens during removal, and cannot be confirmed to be related to manufacturing.Based on the return condition of the lens, no further evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: february 25, 2021 section d9: returned to manufacturer: yes.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11182359
Report Number2648035-2021-07074
Device Sequence Number19420652
Product Code HQL
UDI-Device Identifier05050474548640
UDI-Public(01)05050474548640(17)241102
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/02/2024
Device Model NumberAAB00
Device Catalogue NumberAAB0000190
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer03/17/2021
04/20/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date04/06/2021
04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 LOT# CH13659
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight98